MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-18 3/120/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG PASSEO-18 3/120/130; PERIPHERAL DILATATION CATHETER
Model Number 357508
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the passage of the passeo-18 peripheral dilation catheter, the balloon was introduced into a pre-dilated mildly calcified lesion in the posterior tibial artery.However, at a pressure of 10 atm, the balloon ruptured.The device was withdrawn, no part remained in patient.
 
Additional Manufacturer Narrative
Please note that the initial report was submitted by biotronik, inc.(cfn/fei 1028232).The final report was submitted by biotronik ag (cfn 8043892, fei 3002808050).Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each device is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the device was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause could be determined.
 
Event or Problem Description
During the passage of the passeo-18 peripheral dilation catheter, the balloon was introduced into a pre-dilated mildly calcified lesion in the posterior tibial artery.However, at a pressure of 10 atm, the balloon ruptured.The device was withdrawn; no part remained in patient.

Brand Name
PASSEO-18 3/120/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich, OR 8180
SZ   8180
8772459800
MDR Report Key21836997
Report Number1028232-2025-01784
Device Sequence Number8699226
Product Code LIT
UDI-Device Identifier07640119559193
UDI-Public(01)07640119559193(17)271022(10)10243164
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357508
Device Catalogue Number357508
Device Lot Number10243164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date04/14/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown